Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 8, NWS Shreveport, LA

February 4, 20125 counties in Texas

NWS Shreveport, LA issued this river flood warning at Feb 4, 2012, 7:52 PM CST for 5 counties in Texas. It took effect at Feb 5, 2012, 10:30 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 7:52 PM CST (01:52 UTC)
In effect from
Feb 5, 2012, 10:30 AM CST
Expired
Feb 5, 2012, 9:22 AM CST
In force
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 11.38 ft at Feb 5, 2012, 3:00 PM CST.

actionminormoderate5101502/0502/06
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WGUS44 KSHV 050152
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CST SAT FEB 4 2012

TXC005-225-373-455-457-060152-
/O.NEW.KSHV.FL.W.0008.120205T1630Z-120207T0730Z/
/DIBT2.1.ER.120205T1630Z.120206T0000Z.120206T1330Z.NO/
752 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR DIBOLL.
* FROM SUNDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 12.4 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING OCCURS.

$$
1 follow-up statement
411 
WGUS84 KSHV 051522
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CST SUN FEB 5 2012

TXC005-225-373-455-457-051552-
/O.CAN.KSHV.FL.W.0008.000000T0000Z-120207T0730Z/
/DIBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CST SUN FEB 5 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR DIBOLL.
* AT  8:15 AM SUNDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.4 FEET THIS
  AFTERNOON AND BEGIN TO SLOWLY RECEDE MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 3:55 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 4, 3:55 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CST SAT FEB 4 2012

.DISCUSSION...

A BROAD UPPER LOW OVER THE CENTRAL PLAINS AND THE ROCKIES WILL
KEEP A SOUTHWEST FLOW/SEMI ZONAL PATTERN ACROSS THE AREA THIS
PERIOD. THIS PATTERN WILL ALLOW SOME CLOUDINESS TO PERSIST AS MID
TO UPPER LEVEL MOISTURE FROM THE PACIFIC REMAINS. MODELS ARE ALSO
HOLDING IN A DECENT AMOUNT OF BOUNDARY LAYER MOISTURE IN THE SHORT
TERM...SO LOW CLOUDS WILL ALSO PERSIST...ALTHOUGH THERE SHOULD BE
SOME BREAKS HERE AND THERE. COLD AIR ADVECTION WILL TAKE PLACE
ACROSS THE AREA TONIGHT AS NORTHWEST WINDS CONTINUE TO USHER
COOLER AIR INTO THE AREA. WE ARE HOLDING LOW POPS IN THE SOUTHERN
FRINGES OF THE CWA...AS THE MOISTURE REMAINS DECENT ENOUGH SOUTH
OF I20 TO GENERATE A SHOWER OR TWO IF A DISTURBANCE PASSES ACROSS
THE AREA IN THE UPPER FLOW. A DRY FORECAST STARTS TOMORROW AND
RUNS THROUGH THE MIDDLE OF THE WORK WEEK. LOW POPS ARE THROWN BACK IN
AT THE END OF THE WORK WEEK TO RESPECT ANOTHER SYSTEM MOVING DOWN
THE CA COAST INTO OLD MEXICO...BUT CURRENTLY THE MODELS HAVE THIS
FEATURE DROPPING TO FAR SOUTH TO GIVE US ENOUGH MOISTURE TO
PRODUCE ANY RAIN. TEMPS ARE NEAR GUIDANCE NUMBERS. THE LAST
COUPLE OF RUNS GFS AND NAM HAVE BEEN IN GENERAL AGREEMENT.

ELEVEN

&&

.AVIATION...

CONCERNING THE ARKLATEX...MVFR CIGS WILL PERSIST THIS AFTERNOON IN
THE WAKE OF A COLD FRONT FOR KLFK/KELD...AND KMLU UNTIL JUST AFTER
SUNSET. SFC WINDS ARE 5-15 KTS FROM THE NW. ALOFT...WE ARE DEEPENING
COOLER AND DRIER AIR WITH PATT2/WNFL1 PROFILERS NOW VEERING UP TO
AROUND 3KM. LOW DECKS WILL CONTINUE TO DISPERSE EAST...BUT MID LEVEL
VFR CIGS WILL CONTINUE AREA WIDE OVERNIGHT. SOME VSBY ISSUES MAY
ENSUE PRIOR TO SUNRISE IF THE WINDS LAY DOWN. RIGHT NOW WE/RE
FORECASTING SUFFICIENT SPEED KEEPING FOG AT BAY...BUT SOIL IS SOAKED.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  57  35  58  37 /   0   0   0   0  10
MLU  44  58  36  57  34 /  20   0   0   0  10
DEQ  35  53  30  57  30 /   0   0   0   0  10
TXK  38  53  33  56  33 /   0   0   0   0  10
ELD  40  56  33  57  31 /   0   0   0   0  10
TYR  38  54  35  55  38 /   0   0   0   0  10
GGG  39  55  35  56  36 /   0   0   0   0  10
LFK  42  56  37  58  38 /  20  10  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/24
Hazardous weather outlook, Feb 4, 2:33 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CST SAT FEB 4 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
233 PM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 10:06 PM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus36 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.